47 yo male suffering from 3.5 months of debilitating daily headaches. Unilateral pain, R side, R side vision affected. On Zoloft for 5 yrs at 100mga day. Around time of headache onset, dr adjusted Zoloft to 150mg and instructed that pt could alternate 100/150mg daily. After several weeks of headaches pt saw dr again and was given rx for Hydrocodone/Acetaminophen 7.5/325mg for pain and a CT scan was ordered. CT revealed no abnormalities. Nighttime truck driver as occupation. Headaches onset after waking in AM but peak at night while working. Usually takes Hydrocodone late at night while working. Ophthalmologist was seen for vision problem in R eye and gave rx for nighttime glasses. Weaned off Zoloft over approx 1 month. Has been Zoloft free for approx 3 weeks. Headaches are worse than ever. Has been taking Hydrocodone/Acetaminophen 1x daily for a couple of months with little relief. Later given rx for Butalbital as alternate pain med but pt has only tried a few times. Hydrocodone gives better relief but not full/long lasting relief.
I feel so sorry for you. This is so debilitating. My first thought when reading this was have you seen a neurologist? I am not a doctor but my husband had suffered cluster headaches and has a family history if migraine. He was a prototype truck tester and did have very strange working hours before he was made redundant. Unfortunately, being at home has made no difference to his headaches. The only relief he has had is by going to see a neuro who specialises in headaches.
We are in the UK and I don't know about the US health service. However, we got the money together to see this woman once and he now attends the special Neurological hosp in Central London. He still gets the "backround" headaches but nothing like the pain he was suffering.
One thing he did have to do, when she had him at a good level, was to not to take meds, try to put up with it and keep a headache diary. If it got too bad, he could take what she had prescribed for him. It's something to do with the body producing the headache so that it will receive the meds. Not easy to live with but it is working.
I can only tell you our experience but you sound desperate and do need a neuro to sort you out. Hope you feel better soon. Good Luck
That's our ex
I am not the person suffering, it is a friend. He has seen a neurologist since I posted this and has three MRIs scheduled. The neurologist thinks it could be cluster headaches but I really wondered if the change in the Zoloft could have started the migraines and then could they have evolved into medication overuse headaches. That is what it sounds like your husband was experiencing. Any thoughts?
Also, all doctors have said that the Zoloft wouldn't cause migraines. I know that Zoloft can be prescribed to treat migraines but I've read that there can be a level of the drug that actually causes migraines. I have read sooo many people commenting on headaches from Zoloft, I just don't understand why all of the doctors immediately dismiss that as a possibility. The dosage change was the only thing different for him when the headaches started.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.